Jump to content
CrazyBoards.org

Effexor XR withdrawl?


Recommended Posts

Ok, so had a pdoc appt last Thursday. I asked for my lamictal and my venlafaxine to be increased because the winter blahs have set in. She upped my lamagratrine from 50mgs to 75mgs. Upped my venlafaxine from 150mgs to 225mgs. She didn't really want to do both, but I really pushed. Went to pharmacy, dropped off scripts. Went back to pick up scripts, everything is there but venlafaxine, it apparently requires pre-authorization from the insurance company to go to a dosage that high. Pharmacy faxed info to pdoc. Knew nothing was going to happen over the weekend. Monday is Martin Luther King's day, nothing's going to happen then either. Spent a few days in jail for some old warrant I thought I had previously cleared up, get out, call pharmacy, still  no pre-authorization, they refax info to pdoc. I call pdoc, explain the situation, and add that I haven't had it in 7 days and actually feel BETTER, so can I drop it all together? Nurse calls, reexplain everything, nurse going to talk to doc, call me back. Nurse talks to doc, calls back, ok to drop the venlafaxine, but if I feel depression creeping  back in, make sure to call doc asap and get new appt. No problem. So, I  have been on effexor xr before (way back when it was brand new, no generic, extremely expensive). I hear that it's a truly horrid drug to come off of, but I've been off it for 7 days now and have 0 withdrawal symptoms. I remember from before (don't remember my dosage at the time) but I was on it for a good 3 or 4 months, lost job, lost insurance, lost ability to get it, and stopped cold turkey then too and don't remember any withdrawal symptoms then either. Didn't realize it had any til I came here and looked for that thread, but couldn't find it. Is this normal to have no withdrawal symptoms? Will they kick in? What should I expect?

Link to comment
Share on other sites

Hi Anna, 

 

I know when I was coming off Effexor that it took a day or so for the withdrawal symptoms to kick in.  You could be one of the lucky ones who don't get the withdrawal symptoms.  I had headaches, nausea, dizziness, and "brain zaps" (felt like someone was shocking my brain with a static charge).  Hopefully you don't get any symptoms, because in my experience, withdrawal sucked (I wouldn't wish it on my worst enemy).

 

good luck

Link to comment
Share on other sites

Lucky! You got off easy on that one. I'm with chem, the withdrawal is usually awful. I had to open my effexor pills and work down one tiny little granule a a day. It barely took 24 hours for withdrawal to hit if I worked down any faster than that. Effexor is a drug I will never take again. 

Link to comment
Share on other sites

I had a horrible time coming off Effexor - I experienced the same symptoms the others described above.  If you've been off it for 7 days and haven't had any dizziness/brain zaps/nausea/panic attacks etc, I'd be very surprised if they suddenly set in now (although I'm not a doctor blah blah).  I reckon you're probably just very lucky!

Link to comment
Share on other sites

Hi Anna,

I know when I was coming off Effexor that it took a day or so for the withdrawal symptoms to kick in. You could be one of the lucky ones who don't get the withdrawal symptoms. I had headaches, nausea, dizziness, and "brain zaps" (felt like someone was shocking my brain with a static charge). Hopefully you don't get any symptoms, because in my experience, withdrawal sucked (I wouldn't wish it on my worst enemy).

good luck

Yes! Ok so it's a real thing, the tingling electric "brain zaps". That's the first thing I start I notice when my blood levels get low. I always thought it was linked to the Effexor, but I also have a seizure disorder so I wasn't sure.

Link to comment
Share on other sites

  • 1 month later...
  • 1 month later...

I'm weening off the sister drug desvenlafaxine, and it is flippin hell. Brain zaps, sweats, nightmares, crawling skin. . . I feel every moment of this sucker leaving my system. It's no fun. SSNRIs are hardcore.

I am going through the same withdrawals now. its been three days thus far and i call it hell.

Link to comment
Share on other sites

 

I'm weening off the sister drug desvenlafaxine, and it is flippin hell. Brain zaps, sweats, nightmares, crawling skin. . . I feel every moment of this sucker leaving my system. It's no fun. SSNRIs are hardcore.

doing cold turkey here,I am going through the same withdrawals now. its been three days thus far and i call it hell.

 

Link to comment
Share on other sites

 

 

I'm weening off the sister drug desvenlafaxine, and it is flippin hell. Brain zaps, sweats, nightmares, crawling skin. . . I feel every moment of this sucker leaving my system. It's no fun. SSNRIs are hardcore.

 

 

 

 

 

I'm weening off the sister drug desvenlafaxine, and it is flippin hell. Brain zaps, sweats, nightmares, crawling skin. . . I feel every moment of this sucker leaving my system. It's no fun. SSNRIs are hardcore.

I am going through the same withdrawals now. its been three days thus far and i call it hell.

 

It took about 5 weeks for all the symptoms to subside. If you've ever dt'd from heavy non-scripts, this was almost worse. Now that it's over, though? Like a distant memory.

Link to comment
Share on other sites

  • 3 weeks later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...